MAUDE Adverse Event Report: TELEFLEX MEDICAL CLUTCH GRASPER; ENDOSCOPIC TISSUE APPROXIMATIO

TELEFLEX MEDICAL CLUTCH GRASPER; ENDOSCOPIC TISSUE APPROXIMATIO
Model Number IPN914223
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
It was reported that when the tissue was grasped and the gripper was locked, the instrument-shaft was moved over the gripper and the grasped tissue.During this process, the sharp shaft punched two holes in the tissue, which protruded from the side of the gripper.The user has been instructed about the handling before the surgery.
 
Additional Manufacturer Narrative
(b)(4), the device history record for the subject device was reviewed and there was no indication of a problem that could be attributed to the reported event.Upon review of the complaint description, it was reported that "when the tissue was grasped and the gripper was locked, the instrument-shaft was moved over the gripper and the grasped tissue.During this process, the sharp shaft punched two holes in the tissue, which protruded from the side of the gripper.The user has been instructed about the handling before the surgery".We were not able to confirm the reported event.The device is not available for analysis.The complaint description suggests that the user did not follow instructions for use.Based upon the complaint history and our internal acceptance records, we cannot substantiate the reported event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).It was reported that the patient's gender and weight are unknown.The underlying medical condition was functional impairment of the kidney.The ureter was injured by the minilap gripper but the ureter should have been and was removed during the surgery as planned together with the kidney.The ureter is the part that had holes punched from the grasper gripper.Bleeding occurred reportedly from the harmed tissue whereupon an electrosurgical sclerotherapy was performed further in the procedure.The procedure was challenging according to the instructions for use; the user is experienced.The ureter was removed according to plan.No harm was done to the patient from the holes in the tissue and no medical intervention was necessary after the holes in the tissue were formed.The patient's condition is reported as fine.

Brand Name
CLUTCH GRASPER
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATIO
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville, NC 27560
9194332672
MDR Report Key15484580
Report Number3011137372-2022-00191
Device Sequence Number12065298
Product Code OCW
UDI-Device Identifier14026704640079
UDI-Public14026704640079
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172775
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/02/2023
Device Model NumberIPN914223
Device Catalogue NumberCLC250
Device Lot NumberML000622
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer09/29/2022
09/29/2022
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date09/30/2022
10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown